MAUDE Adverse Event Report: INVACARE FLORIDA INVACARE PERFECTO2 V OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

INVACARE FLORIDA INVACARE PERFECTO2 V OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number IRC5PO2V
Medical Device Problem Codes Overheating of Device (1437); Explosion (4006)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The allegation that the product tank cap released sharp metal pieces is inaccurate; the product tank cap is composed of nylon (plastic), not metal.The concentrator was returned to invacare and was evaluated.It was confirmed that the unit exhibited damage to the product tank and shroud, as was alleged.The product tank was returned detached from the concentrator assembly and the tank cap was broken into a number of small fragments.The shroud hinges were broken, the sound box was visibly bent, and the control panel was cracked above the intended location of the product tank.All of this indicated the product tank experienced an over-pressurization event.However, it could not be determined with certainty whether any components escaped the shroud during the event.Additionally, the concentrator's pe valve tubing was damaged and discolored in the vicinity of the left sieve bed cap.This failure mode has been previously identified and investigated.The investigation activities concluded that the failure is unlikely to occur when the system is operating under normal conditions or a single fault condition.Rather, the system likely has to experience multiple faults to result in the failure observed.Even though the failure is unlikely to occur, the concentrator's components are being updated to prevent potential recurrence of this issue.
 
Event or Problem Description
The provider reported that the irc5po2v concentrator made a loud noise, and it was discovered that the product tank seal had burst and punctured through the top shroud, which damaged the hour meter and sound box.He alleged that the metal casing of the product tank cap shot through the top shroud, sending sharp metal into the room.The provider advised that the unit is a rental and was in a patient's home when the incident occurred, but no injuries or property damage resulted from the event.

Brand Name
INVACARE PERFECTO2 V OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
INVACARE FLORIDA
2101 east lake mary blvd
sanford FL 32773
MDR Report Key8273945
Report Number1031452-2019-00002
Device Sequence Number1306915
Product Code CAW
UDI-Device Identifier00841447100010
UDI-Public00841447100010
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberIRC5PO2V
Device Catalogue NumberIRC5PO2V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2018
Initial Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1